Alert archive / Wyoming / Snow Advisories in 2006
Snow Advisory 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow advisory at Oct 16, 2006, 2:04 PM MDT. It took effect at Oct 17, 2006, 5:07 AM MDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 2:04 PM MDT (20:04 UTC)
- In effect from
- Oct 17, 2006, 5:07 AM MDT
- Expired
- Oct 18, 2006, 4:29 AM MDT
- In force
- 23 hr
- Issued by
- NWS Cheyenne, WY
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Oct 16, 3:25 AM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, Oct 16, 3:25 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 AM MDT MON OCT 16 2006 .SHORT TERM...BOTH WRF AND GFS ARE IN AGREEMENT IN MOVING AN UPPER LOW OVER WA/OR TODAY. THIS WILL RESULT IN SW UPPER FLOW OVER THE CWA TODAY...WITH THE STRONGEST PVA OCCURRING OVER THE WRN PORTION OF THE AREA. SW FLOW WILL CONTINUE TONIGHT AS THE WRF KEEPS AN UPPER LOW AND MOVES IT INTO WRN ID. THE GFS OPENS UP THE LOW. BOTH MODELS INDICATE THE UPPER TROUGH SPLITTING WITH THE NRN PORTION MOVING ACROSS MT AND THE SRN PORTION MOVING INTO THE DESERT SW. PVA WL OCCUR TONIGHT OVER THE CWA AS PIECES OF ENERGY EJECT OUT OF THE MAIN TROUGH. THE WRF ALSO OPENS UP THE UPPER LOW...BUT NOT UNTIL TUES MORNING. BOTH MODELS BRING THE UPPER TROUGH AXIS INTO WESTERN WY BY TUES EVENING. AN INITIAL COLD FRONT WILL MOVE INTO THE WRN PORTION OF THE CWA THIS MORNING AND WILL MOVE EAST OF THE PANHANDLE BY MIDNIGHT TONIGHT. A SECONDARY SURGE OF COLDER AIR WITH THE MAIN COLD FRONT WITH THIS SYSTEM WILL RACE SOUTH ACROSS THE CWA DURING THE DAY TUES. WINDS WILL SHIFT TO THE NW BEHIND THE FIRST COLD FRONT...THEN TO THE NORTH WITH THE SECOND FRONT. WINDS WILL BE GUSTY TUESDAY EAST OF THE LARAMIE RANGE. LOW AND MID LEVEL MOISTURE WILL CONTINUE TO INCREASE AS THIS SYSTEM APPROACHES AND DEEP LAYER MOISTURE WILL BE PRESENT OVER THE MOUNTAINS. WILL KEEP WINTER STORM WATCH IN PLACE...BUT MOVE THE START TIME FROM 21Z TUES TO 12Z TUES. UP TO 6 INCHES OF SNOW WILL OCCUR IN THE MOUNTAINS TUES AFTERNOON...WITH MORE SNOW FALLING INTO THE EXTENDED PERIOD. LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES WILL HAVE AROUND AN INCH OR TWO OF SNOW BY TUES EVENING. HIGH TEMPERATURES WILL BE AROUND NORMAL ACROSS THE CWA TODAY...THEN WILL BE FROM 15 TO 20 DEGREES BELOW NORMAL ACROSS THE AREA ON TUESDAY. .LONG TERM...TUE NIGHT THRU SUN...MAIN SNOW EVENT CONTINUES INTO TUE NIGHT ACROSS THE REGION...THEN DECREASES BY WED MRNG. WATCH ADJUSTED TO END AT NOON WED...AND THAT MAY BE HOLDING ONTO IT A BIT TOO LONG AS MODELS SHOWING PCPN ENDING BY MID MORNING. MAY END UP NEEDING AN SNOW ADVY RWL-LAR-CYS AREAS MAINLY TUE NGT...LATER SHIFTS CAN FINE TUNE THINGS HOWEVER. GFS IS FASTER THAN NAM WITH THE NEXT WEAK UPPER FEATURE DROPPING SSE ACROSS THE REGION WED NIGHT/THU. GIVING THE NOD TO THE GFS FOR NOW...SO WILL KEEP SOME MINOR POPS AS IS. GFS CONTINUES TO SHOW A WARMING CHINOOK WIND PATTERN DEVELOPING THU NIGHT INTO FRI MORNING AHEAD OF NEXT UPPER TROF DROPPING SE. ASSOCIATED COLD FRONT PLOWS THROUGH THE AREA FRI AFTERNOON WITH A CHANCE OF SOME RAIN AND SNOW SHOWERS. GFS PAINTING A PRETTY COOL SAT...HAVE TRENDED FORECAST HIGHS DOWN SOME...BUT IF GFS CORRECT IT IS STILL NOT ENOUGH. SOME LINGERING SNOW SHOWERS LINGER INTO SAT NGT...WITH A GRADUAL WARMUP ON TAP FOR SUN AS UPPER RIDGE SHIFTS INTO NV/ID AND UPPER JET PULLS AWAY FROM AREA IN NW FLOW ALOFT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER STORM WATCH 6 AM TUE TO NOON WED ZNS 63..64..66. NE...NONE. && SHORT TERM...KMD
Hazardous weather outlook, Oct 16, 2:00 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON OCT 16 2006 WYZ063-066-171130- SNOWY RANGE-LARAMIE RANGE- 200 PM MDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING IS IN EFFECT FOR TUESDAY AND TUESDAY NIGHT. SNOW WILL BEGIN EARLY TUESDAY MORNING WITH THE BRUNT OF THE STORM EXPECTED TUESDAY AFTERNOON AND NIGHT. ABOVE 7500 FEET TOTAL SNOWFALL IS EXPECTED TO BE FROM 8 TO 12 INCHES. SCATTERED SNOW SHOWERS WILL OCCUR AT TIMES THURSDAY THROUGH SATURDAY...WITH MORE NUMEROUS SNOW SHOWERS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ066-171130- NORTH LARAMIE RANGE- 200 PM MDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SNOW ADVISORY IS IN EFFECT FOR TUESDAY AND TUESDAY NIGHT. SNOW WILL BEGIN DURING THE DAY TUESDAY AND CONTINUE INTO TUESDAY NIGHT. TOTAL SNOWFALL IS EXPECTED TO BE FROM 4 TO 8 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>062-065-067>070-171130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 200 PM MDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY INTO EARLY WEDNESDAY MORNING. IT WILL BRING SOME SNOW TO MUCH OF THE AREA MAINLY LATE TUESDAY AFTERNOON AND NIGHT. SNOWFALL COULD TOTAL 2 TO 5 INCHES FROM RAWLINS TO LARAMIE TO CHEYENNE...WITH 1 TO 2 INCHES POSSIBLE ELSEWHERE. THERE IS ANOTHER CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-171130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 200 PM MDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. IT WILL BRING SOME SNOW TO MUCH OF THE PANHANDLE MAINLY TUESDAY NIGHT INTO WEDNESDAY MORNING. SNOWFALL OF 1/2 INCH TO 2 INCHES COULD OCCUR MAINLY OVER THE SOUTHERN HALF OF THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:12 PM MDT | Winter Storm Watch | CYS | 17 hr | |
| Oct 16, 2:04 PM MDT | Winter Storm Warning | CYS | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.